Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 28, NWS Nashville, TN

March 30, 2022Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2022, 6:00 PM CDT for Stewart County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2022, 6:00 PM CDT (23:00 UTC)
Expired
Mar 30, 2022, 6:30 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 65 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 6:05 PM CDTTSTM WND DMG8 W Dover, TNSEVERAL TREES DOWN IN WESTERN PARTS OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:29 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

462 
WUUS54 KOHX 302300
SVROHX
TNC161-302330-
/O.NEW.KOHX.SV.W.0028.220330T2300Z-220330T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
600 PM CDT Wed Mar 30 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Stewart County in Middle Tennessee...

* Until 630 PM CDT.

* At 600 PM CDT, a severe thunderstorm was located near Paris Landing
  State Park, moving northeast at 70 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dover, Big Rock and Land Between The Lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.

&&

LAT...LON 3666 8785 3663 8785 3664 8766 3634 8792
      3635 8794 3635 8798 3637 8800 3645 8806
      3647 8805 3649 8806 3652 8804 3656 8803
      3668 8807
TIME...MOT...LOC 2300Z 213DEG 61KT 3639 8804 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Shamburger
3 follow-up statements
474 
WWUS54 KOHX 302307
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
607 PM CDT Wed Mar 30 2022

TNC161-302330-
/O.CON.KOHX.SV.W.0028.000000T0000Z-220330T2330Z/
Stewart TN-
607 PM CDT Wed Mar 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR STEWART COUNTY...

At 607 PM CDT, a severe thunderstorm was located 5 miles southwest 
of Dover, moving northeast at 70 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Dover, Big Rock and Land Between The Lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 8785 3663 8785 3664 8766 3634 8792
      3635 8794 3635 8798 3637 8800 3645 8806
      3647 8805 3649 8806 3652 8804 3656 8803
      3668 8807
TIME...MOT...LOC 2307Z 213DEG 60KT 3648 8795 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Shamburger
272 
WWUS54 KOHX 302316
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
616 PM CDT Wed Mar 30 2022

TNC161-302330-
/O.CON.KOHX.SV.W.0028.000000T0000Z-220330T2330Z/
Stewart TN-
616 PM CDT Wed Mar 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN STEWART COUNTY...

At 616 PM CDT, a severe thunderstorm was located near Bumpus Mills, 
or 5 miles north of Dover, moving northeast at 70 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Dover, Big Rock and Land Between The Lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 8785 3663 8785 3664 8766 3644 8783
      3656 8803 3668 8807
TIME...MOT...LOC 2316Z 213DEG 61KT 3661 8785 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Shamburger
975 
WWUS54 KOHX 302326
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
626 PM CDT Wed Mar 30 2022

TNC161-302336-
/O.EXP.KOHX.SV.W.0028.000000T0000Z-220330T2330Z/
Stewart TN-
626 PM CDT Wed Mar 30 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STEWART COUNTY WILL
EXPIRE AT 630 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.

LAT...LON 3666 8785 3663 8785 3664 8766 3644 8783
      3656 8803 3668 8807
TIME...MOT...LOC 2326Z 213DEG 61KT 3674 8775 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:39 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 30, 2:39 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
239 PM CDT Wed Mar 30 2022

.DISCUSSION...

Incoming QLCS and strong gradient wind the story for late this
afternoon into tonight. Extremely tight pressure gradient/jet
structure into this evening will produce wind gusts 45-50+ at times,
especially just ahead of the incoming storms. At this point it looks
like heavier rain/storms will cross the TN river around 5-6PM, then
move off the Plateau 12-1AM or so. This intense jet structure giving
us all kinds of high-end shear/helicity, but again instability/CAPE
the questionable issue. Blend of CAMs/operational models continue
to show slice of 100-300J up the TN river later today, but these
numbers fall off quickly toward the east. If we see severe storms,
our southwest looks like the highest probability. But there is at
least a small chance of severe wind gusts/isolated tornadoes into
late evening area-wide. A cold front will be right on this band
of storms heels and will be well east by sunrise tomorrow, with
the trailing upper trough axis east Thu evening. We will see a few
showers linger on the Plateau early Thu morning but that will be
the end for this round for most. There is a hint of some showers
across the west Thu afternoon as the upper trough passes but will
hold off on those for now.

Fri will be dry but another weak upper wave passing on Sat may put
out a few sprinkles, but little if any measurable pcpn is expected.
And we will stay dry Sun and pretty much Mon as well, with a good
cool down coming.

SFC/LL high pressure will break down late Mon, and Mon night/Tue
we are looking at impacts from our next storm system. Tue morning
a warm front will set up to our north and deep moisture ahead an
upper wave will return. And while this warm front will move north
Tues afternoon, another weak low/boundary looks to move over the
mid-south on Wed as well. Thus we are looking at unsettled
weather Tues and Wed. Maybe even a few strong storms if the GFS
pans out.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions continue for now. MVFR to IFR conditions are
expected to develop as a line of TSRA moves through the area, with
CKV likely being impacted after 23Z, BNA/MQY after 01Z, and CSV
after 05Z. Vis will begin to improve a few hours after TSRA moves
through with cigs improving near the end of the current TAF
period.

Gusty, southerly winds expected, with gusts upwards of 35 to 40
kts possible. Winds will begin to calm slightly after 05Z, with
winds becoming more westerly by 15Z. LLWS expected between 22Z and
05Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      52  63  38  58  37 / 100  10  10   0   0
Clarksville    48  58  35  56  36 / 100  10  10   0   0
Crossville     53  62  35  53  33 / 100  30  10   0   0
Columbia       50  63  36  59  36 / 100   0  10   0   0
Lawrenceburg   52  63  36  60  36 / 100  10  10   0   0
Waverly        47  60  36  59  38 / 100  10  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Thursday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......07
AVIATION........Adcock
Hazardous weather outlook, Mar 30, 4:21 AM CDT, 13 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
421 AM CDT Wed Mar 30 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-311000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
421 AM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are possible this afternoon into
this evening. Damaging winds primary threat, but tornadoes are
also possible.

In addition to thunderstorms, non-thunderstorm wind gusts up
to 55 MPH are expected mid morning hours today through this
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH(Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Local storm report, Mar 30, 3:53 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     NON-TSTM WND GST 5 E BERRY HILL          36.13N 86.68W
03/30/2022  E53 MPH          DAVIDSON           TN   ASOS

&&

JL
Local storm report, Mar 30, 3:56 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     NON-TSTM WND DMG 1 NNE MOUNT JULIET      36.22N 86.51W
03/30/2022                   WILSON             TN   NWS EMPLOYEE

            TREE UPROOTED AT MOUNT JULIET MIDDLE SCHOOL.

&&

SHAMBURGER
Local storm report, Mar 30, 5:10 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND DMG 1 S GREENBRIER          36.40N 86.80W
03/30/2022                   ROBERTSON          TN   911 CALL CENTER

            ROOF DAMAGE TO CLUB HOUSE.

&&

JL
Local storm report, Mar 30, 5:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     NON-TSTM WND DMG LAWRENCEBURG            35.25N 87.34W
03/30/2022                   LAWRENCE           TN   EMERGENCY MNGR

            ROOF DAMAGE TO LAWRENCEBURG FIRE DEPT
            STATION ON NORTH LOCUST AVENUE.

&&

SHAMBURGER
Special weather statement, Mar 30, 5:52 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
552 PM CDT Wed Mar 30 2022

TNZ005-302330-
Stewart TN-
552 PM CDT Wed Mar 30 2022

...A strong thunderstorm will impact portions of Stewart County
through 630 PM CDT...

At 551 PM CDT, Doppler radar was tracking a strong thunderstorm over
Springville, or 8 miles east of Paris, moving northeast at 65 mph.

HAZARD...Wind gusts up to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dover, Big Rock and Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM CDT for Middle
Tennessee.

&&

LAT...LON 3666 8785 3663 8785 3664 8764 3663 8764
      3658 8763 3633 8789 3635 8794 3635 8798
      3637 8800 3645 8806 3647 8805 3649 8806
      3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2251Z 211DEG 57KT 3625 8816

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Shamburger
Local storm report, Mar 30, 5:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     NON-TSTM WND DMG 1 NE MADISON            36.27N 86.70W
03/30/2022                   DAVIDSON           TN   PUBLIC

            TSPOTTER REPORT OF PART OF A SHEET METAL
            ROOF BLOWN OFF A HOME ON ROOSEVELT ROAD.

&&

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:52 PM CDTSpecial Weather StatementOHXStewart38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.